Log in
Asthma UK community forum
11,327 members β€’ 17,594 posts

Dizziness with Fostair?

Some people may have seen my previous post in which I reported being new to Fostair. I've now been on it for about six days. In that time, I had some trembling on the second day, but three days ago, I became so dizzy I couldn't get out of bed. In the end managed it by gradually raising my head. But have been very wobbly in general since then, with getting up and lying down a particular trial. Anyway, just checked out on the web and found that dizziness is one of the less common side-effects. I thought it would be dizziness just after you take it, but this is persistent. I've stopped taking the Fostair, and will go back to Clenil this evening to see if the dizziness tails off. Anyone else had this? Or, is the GP I saw two days ago right, and it's an inner ear infection from a bug I had a couple of weeks back?

18 Replies
oldest β€’ newest

Not sure - could be both. Could your GP see inflammation in your ear?

I don't get dizziness with mine.

1 like
Reply

No, I think because she couldn't see anything, it was assumed to be an inner ear problem. There's no discharge, little pain, just a lot of itching. I tend to 'do' Uncommon Side effects with drugs (happened several times over the years), which is why I've wondered if it's something obscure to do with Fostair. The bug currently blamed for it had been more or less gone for over a week. Then I start taking Fostair, and suddenly there's an inner ear problem? Time will tell. If it clears by Saturday, it's probably the Fostair. Will go back onto it if I have to prove it's that. Bet I hear the deathless words: 'But most people don't have that problem ...'

Reply

I have had the same problem. If in any doubt ask to be checked out thoroughly. I had palpitations when I was persuaded to switch inhalers, felt breathless and shaky. Went back on original regime ,been fine ever since. I am sceptical because of the constant drive to save money. As I've said before it aint effective money saving if you end up in A & E, I also had adverse reactions to flu jab, it triggered arthritis. Stick to your guns and ask to be checked throughly for ear infection. I hope you get sorted soon.

2 likes
Reply

Thank you - sorry to hear about the flu jab triggering arthitis :(

Reply

Hi Tegels....I remember your post I get uncommon side affects too lol ...I read the leaflet and did you know ear infection is listed as a side affect ? I only remember because I thought what the heck lol .....I'm giving fostair another go only one day 2 ....most of my symptoms started on day 3 .

1 like
Reply

Good luck - hope it'll be OK this time!

Reply

Poor you all my sympathies. I suffer from balance issues which was also made worse with fostair along with lots of other side effects but was using this as a preventer and a reliever up to 12 puffs daily as instructed by consultant. To tell you the truth thought I had Parkinson's shakes were so bad cudn't hold a cup or use a knife and fork and fell about more than normal. I stopped using fostair and went back to seretide and our life saver salbutamol, thankfully the shakes went and my balance has improved to the "normal me" . I'm not condemning fostair lots of you out there will have no issues at all but for me its a no go made me poorly. Now you have stopped fostair and getting treatment for your ear you will hopefully be dizzy free and back to normal you. Best wishes 😊

2 likes
Reply

It says in the Patients' Instructions to use no more than four times (which is what I was doing). I could certainly feel it getting lower down in my lungs, than the Clenil inhaler. But slight shakes, and followed the highly dubious inner ear problems (still *might* be the after-effects of a bug) are definitely not acceptable. Glad the shakes went and you returned to 'normal'!

Reply

Can I ask are you on the one you use through a spacer or the Nexthaler ?

1 like
Reply

It's the Nexthaler - which sounds suspiciously to me like an old Spinhaler! However, the contents are obviously a bit different. Which one are you on?

Reply

I did know the dosage but queried this with consultant who replied she was the expert and not me hence not going back to her. This fostair made me a mess and could get no help apart from asthma UK who said 8 Puff's max. I have other problems which I didn't have prior to using this. No two people are the same and what helps one may not another. Hope you feel better soon.😊

Reply

Seems strange they pushed up the dosage when it contradicts what is said on the info leaflet ... Well, I'm now back on the Clenil and will talk to the Asthma Nurse about it. The idea of going back on Fostair just to prove it is the problem is not very palatable! Slowly the current symptoms *are* getting better - the worse bit is (slowly) getting up in the morning wondering if the dizziness is still there. Hope you're feeling OK x

1 like
Reply

I was put on seretide and a course of oral steroids and new antihistamine last summer by a new doctor to our practice. (Asthma previously managed by clenil and ventolin). The asthma symptoms subsided but found it hard to go back to clenil - return of chest tightness etc. had to stop new anithistamines as they disagreed with me (Take zirtec as when I need it). Changed to Fostair as I had hand tremors very bad. tremors less with Fostair but still there and getting cramps in feet as well as legs and increased dizziness. Tried to cut down on fostair - currently 2 twice a day lower dose, but then asthama symptoms come back. I have various allergies including pollens.

I thought I'd just have to learn to live with the tremor but increased unsteadiness and dizziness - not so good. I have osteoporosis and don't want to fall. No ear infection. How do I come off fostair or what can I take instead?

Because of my multiple allergies and food intolerance many medications cause problems. (lactose and corn, glucose, intolerant).

Tegels hope you're feeling better.

Reply

Dizzyness is going now, but slower than I would like! Not looking forward to having to go back on Fostair to prove the point (or not, as the case may be) Sort of know what you mean about not wanting to fall - I've had a very slow recovery from a bad shin injury (I am partially sighted, and didn't know the place I was visiting as well as I thought!) complicated by me taking anti-coagulents, and osteoarthritis in one of my knees. Sorry to hear about your side effects. Allergies are really difficult to manage. Take care x

Reply

I had the same thing a few weeks ago.quite scarry.doctor said i had vertigo.iam not convinced though.

Reply

It does say dizziness is a side-effect on the Fostair documentation. But if you're wobbling all over the place for a long time it's not really sustainable to keep taking Fostair, surely? Have you been given any exercise to help with the 'vertigo'

Reply

UPDATE: Finally looks like the dizziness is going, after been given some rather time consuming exercises to do! ( see here: dizziness-and-balance.com/d... ) I managed to see an off-hand doctor at one point who wouldn't discuss the possible Fostair connection. However, last week, went back to my now preferred GP who basically said: 'Never say never for the Fostair link, but it would be unlikely, even with the finer powder. It's unlikely it would go so far as the inner ear to cause balance problems' She understood the reasons why I'd stopped taking Fostair, on the 'what am I doing differently?' clause - the balance problems started within three days of me taking the Fostair. She encouraged me to try again. And I wanted to as my lung capacity reading went up in those initial three days. Anyway, I am back on Fostair, and it seems not to have affected my very slowly disappearing balance problems. I did observe some tremours on the second day, but they seem to have gone now.

Reply

I have always used fostair I have been fine with it. Just wondered if meds are changed if there's any info on possible withdrawal symptoms.

Reply

You may also like...